Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 8, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 27, 2017, 3:08 PM PDT for Eureka County, Nye County, White Pine County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 3:08 PM PDT (22:08 UTC)
- Expired
- Jul 27, 2017, 7:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 180 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WGUS55 KLKN 272208
FFWLKN
NVC011-023-033-280200-
/O.NEW.KLKN.FF.W.0008.170727T2208Z-170728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
308 PM PDT THU JUL 27 2017
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Northern Nye County in south central Nevada...
Western White Pine County in northeastern Nevada...
Southeastern Eureka County in north central Nevada...
* Until 700 PM PDT
* At 306 PM PDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. One to two inches of
rain has already fallen. Flash flooding is expected to begin
shortly.
* Flash flooding will remain over mainly rural areas of northern
Nye...western White Pine and southeastern Eureka Counties. This
area includes portions of Fish Creek Valley, Fish Creek Range, and
Little Smoky Valley in southern Eureka county. Washes like
Fenstemaker Wash and Fish Creek Springs are flowing high with
water.
Additional rainfall amounts of one half to one inch are possible in
the warned area.
LAT...LON 3926 11628 3941 11598 3936 11560 3916 11581
3892 11636 3907 11653
$$
861 follow-up statement
239
WGUS75 KLKN 280026
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
526 PM PDT THU JUL 27 2017
NVC011-023-033-280035-
/O.CAN.KLKN.FF.W.0008.000000T0000Z-170728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nye NV-White Pine NV-Eureka NV-
526 PM PDT THU JUL 27 2017
...THE FLASH FLOOD WARNING FOR NORTHERN NYE...WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES IS CANCELLED...
Thunderstorm activity has waned and storms are no longer moving
across the warned area.
LAT...LON 3926 11628 3941 11598 3936 11560 3916 11581
3892 11636 3907 11653
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:48 AM PDT, 12 hours 20 minutes earlier.
Area forecast discussion, Jul 27, 2:48 AM PDT, 12 hours 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 AM PDT Thu Jul 27 2017 .SYNOPSIS...Isolated to scattered showers and thunderstorms over much of northeastern and central NV today and again on Friday, with temperatures warming a couple more degrees. Thunderstorm activity will likely expand on Saturday to include all of northern and central NV. && .SHORT TERM...Today through Friday. Nocturnal thunderstorm activity persisted most of the night across northern Elko and northern Nye Counties. Storms that moved over rain gauges produced generally 1-3 tenths of an inch of rain overnight. Cells across northern Elko County are drifting NE into Idaho, while the more active storms early this morning over northern Nye County continue to slowly drift east. Expect scattered thunderstorm activity to persist across NE Nye and then into White Pine County later this morning as moderate CAPE, shear, lifted indices and moisture levels linger. By early afternoon most of the thunderstorm activity should be centered over east-central NV with generally isolated activity as shear and CAPE values subside slightly. We may see some isolated thunderstorms over mainly just central NV tonight, then storms rebuild across central and northeastern NV on Friday. Western and central Humboldt County remain dry and storm-free today, tonight and Friday. .LONG TERM...Friday night through next Thursday. Upper ridge will gradually rebuild over the Great Basin this weekend remain entrenched into mid next week. Moisture and weak instability will remain under this feature. This will be coupled with extensive diurnal heating which will keep the threat of thunderstorms developing each day across portions of central and eastern Nevada. The greatest amount of moisture will be available this Saturday with scatted thunderstorms potentially capable of producing locally heavy rainfall and flash flooding. Available moisture and subsequent storm coverage is trending to be less through the middle of next week. The threat for flash flooding will remain so long as thunderstorms can produce locally heavy precipitation over one of our many burn scars. Temperatures will continue to remain hot with daytime highs in the 90s and lows at night in the mid 50s to mid 60s. && .AVIATION...Afternoon convection produced from monsoonal moisture and diurnal heating will be possible in eastern NV impacting KELY, KTPH, and KEKO. Gusty outflows over 30 kt and heavy downpours lowering visibility to below MVFR will be possible near stronger convective cells. Outside of thunderstorm convection expect VFR conditions and generally westerly to southwesterly winds. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms over much of central and northeastern NV today and again on Friday, along with good overnight RH recoveries in these areas. On Saturday thunderstorm activity is expected to expand across the entire forecast area, including NW Nevada. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/99/99/96
In the hours before
Special weather statement, Jul 27, 1:41 PM PDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Elko NV 141 PM PDT THU JUL 27 2017 NVZ035-037-272130- Southern Lander County and Southern Eureka County NV- White Pine County NV- 141 PM PDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTH CENTRAL EUREKA COUNTIES UNTIL 230 PM PDT... At 141 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Pinto Summit, moving northeast at 10 mph. Nickel size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western White Pine and south central Eureka Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3923 11601 3930 11611 3943 11604 3926 11582 TIME...MOT...LOC 2041Z 230DEG 7KT 3931 11602 86
Special weather statement, Jul 27, 2:15 PM PDT, 53 minutes before
Special Weather Statement National Weather Service Elko NV 215 PM PDT THU JUL 27 2017 NVZ035-272200- White Pine County NV- 215 PM PDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE COUNTY UNTIL 300 PM PDT... At 214 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Pinto Summit. This storm was moving to the southeast at 7 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Heavy rain will impact US Highway 50 east of Pinto Summit. This storm will remain over mainly rural areas of western White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3931 11587 3938 11578 3934 11562 3917 11584 TIME...MOT...LOC 2114Z 316DEG 3KT 3929 11576 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:37 PM PDT | Special Weather Statement | LKN | Nye | 38 min |
| Jul 26, 6:02 PM PDT | Special Weather Statement | LKN | Humboldt | 58 min |
| Jul 26, 6:18 PM PDT | Special Weather Statement | LKN | Nye | 27 min |
| Jul 26, 6:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 26, 6:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 26, 6:48 PM PDT | Special Weather Statement | LKN | Humboldt | 42 min |
| Jul 26, 6:51 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 26, 7:15 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 30 min |
| Jul 26, 7:16 PM PDT | Flash Flood Warning | LKN | Nye | 6 hr |
| Jul 26, 7:20 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 25 min |
| Jul 26, 7:52 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 27, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 27, 2:01 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Jul 27, 2:15 PM PDT | Special Weather Statement | LKN | 45 min |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.